1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Weird bg levels

Discussion in 'Type 2 Diabetes' started by jumbleannie1VDJQ, Mar 27, 2010.

  1. jumbleannie1VDJQ

    jumbleannie1VDJQ · Well-Known Member

    Messages:
    135
    Likes Received:
    5
    Trophy Points:
    38
    I am pre diabetic and have a virus at the moment. Bs levels this morning 6.2, but have been a bit naughty due to feeling horrid. Had cheese on toast for brekkie, a rich tea as a treat and low cal crackers and few grapes for lunch,( not feeling like eating due to virus). At 1pm fell asleep on settee and woke up at 4:30 feeling weird so did a test and registered a 3.7. Thought bs levels went up with illness. What's this about? Having been diagnosed with diabetes, then downgraded to pre diabetes, I can't get my head around what is going on in my own body and it is driving me nuts.
     
  2. Synonym

    Synonym · Well-Known Member

    Messages:
    1,384
    Likes Received:
    4
    Trophy Points:
    58
    Count your blessings! :)

    You had cheese which is fatty and probably kept you low but in any case you haven't had much overall.

    Hope you feel better soon. :)
     
  3. Franky69uk

    Franky69uk · Active Member

    Messages:
    29
    Likes Received:
    0
    Trophy Points:
    21
    My fasting bg's are worrying me. On Average over 19 readings they are coming out at 7.37. Generally then as the day goes on they normally improve quite a lot i.e yeterday fasting was 8.4 after breakfast 6.5 after evening meal was 7.0 and the bedtime reading was 5.5 . This morning's reading was again 8.4.
    I had a cup of Horlicks and 1 oatcake after the reading of 5.5. The reading of 8.4 was the second consecutive morning when it was was 8.4. I'm really puzzled by this and would be grateful for any suggestions.
    The Horlicks was a one off by the way.
    Normally have very little for supper and the average before bedtime reading is 6.8.
    Metformin 4x500mg
    Simvador1x40mg
    Levothyroxine 1x75mg
    Flecainide 2x50mg
    asprin
    Last HbA1c was7.3 with weight reduction from that reading from 15st to 13st 10lbs
    BP 130/80
    Cholesterol 3.9
     
  4. Hobs

    Hobs Type 2 · Master

    Messages:
    11,786
    Likes Received:
    95
    Trophy Points:
    138
    I would suggest you get back to your GP and tell him/her all about the problem. Flecanide tells me that you suffer from some form of arrhythmia and highs/lows in BG can adversely affect an arrhythmia or a tendency to it.
    I suffer from occassional AF but Flecanide actually made mine worse, so I am stuck with Sotalol until such time there is no alterantive other than ablation.
    It is usually the Dawn Phenomenon that triggrers my AF, so for me the lower the natural dawn rise in BG the better. . . as it will be for you and it that means your GP considers a low dose antidebetes medication, then that is better than suffering further complications.

    I do belive that doing nothing but staying put and worrying will get you into a worse state, so get off down to your GP and start the process of getting to the bottom of your problems.

    Good luck and please come back and share how you got on.
     
  5. Franky69uk

    Franky69uk · Active Member

    Messages:
    29
    Likes Received:
    0
    Trophy Points:
    21
    Thanks for the reply. I did try to find out the effects of taking Simvador last thing at night but my research did not really uncover anything. I also realise that taking different medications can work one against the other.
    I'm due for diabetic review very soon so will raise the question then.
    Gratful thaks for help.
    Frank
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook